Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 29, 2016, 7:13 PM CST for Beckham County, Greer County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2016, 7:13 PM CST (01:13 UTC)
- Expired
- Feb 29, 2016, 8:00 PM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WUUS54 KOUN 010113
SVROUN
OKC009-055-010200-
/O.NEW.KOUN.SV.W.0002.160301T0113Z-160301T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CST MON FEB 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
NORTHEASTERN GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 800 PM CST
* AT 712 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERICK...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAYRE...ERICK...CARTER...WILLOW AND DELHI.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3527 9990 3535 9937 3512 9937 3512 9941
3509 9939 3509 9938 3508 9938 3509 9937
3500 9937 3509 9992
TIME...MOT...LOC 0112Z 265DEG 34KT 3520 9982
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
408
WWUS54 KOUN 010132
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
732 PM CST MON FEB 29 2016
OKC009-055-010200-
/O.CON.KOUN.SV.W.0002.000000T0000Z-160301T0200Z/
BECKHAM OK-GREER OK-
732 PM CST MON FEB 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHEASTERN BECKHAM AND NORTHEASTERN GREER COUNTIES...
AT 732 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELHI...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARTER...WILLOW AND DELHI.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 18 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3527 9971 3535 9937 3512 9937 3512 9941
3509 9939 3509 9938 3508 9938 3509 9937
3500 9937 3511 9971
TIME...MOT...LOC 0132Z 269DEG 29KT 3519 9963
HAIL...1.00IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 5:42 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 29, 5:42 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 542 PM CST MON FEB 29 2016 .DISCUSSION... THE 00Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... TSRA HAVE DEVELOPED IN THE PAST HOUR OVER THE E PARTS OF THE TX PANHANDLE...INTO FAR W OK. THESE TSRA ARE EXPECTED TO EXPAND INTO A STORM CLUSTER THIS EVENING...THEN MOVE E OVERNIGHT. TAF SITES LIKELY TO BE AFFECTED ARE KCSM...KOKC...AND KOUN. KCSM WILL HAVE A RISK OF MICROBURST WINDS WITH THE STORMS...ESPECIALLY AS THEY ARRIVE. FARTHER E...HAIL WILL BECOME THE GREATER RISK. STORMS ARE EXPECTED TO NARROWLY MISS ALL OUR OTHER TAF SITES...EXCEPT KSPS...WHICH SHOULD REMAIN S OF THE AREA OF ELEVATED CONVECTION. WINDS WILL SHIFT TO N AFTER THE PASSAGE OF A COLD FRONT. THE FRONT SHOULD MOVE FROM THE NW CORNER OF OK AROUND 06Z TO SE OF I-44 AROUND 12Z. N WINDS WILL BE FAIRLY STRONG IN THE MORNING...THEN DIMINISH LATE IN THE AFTERNOON...QUICKLY BECOMING LIGHT AND VARIABLE JUST BEYOND THE RANGE OF THIS FORECAST. CMS && .PREV DISCUSSION... /ISSUED 333 PM CST MON FEB 29 2016/ DISCUSSION... A COUPLE OF SHORTWAVE TROUGHS WILL BE DIGGING ACROSS OUR AREA DURING THE SHORT TERM... WHICH WILL BOTH PUSH COLD FRONTS THROUGH AS WELL. THE FIRST WAVE WILL BE ADVANCING TONIGHT... WITH THE COLD FRONT MOVING INTO NORTHWEST OKLAHOMA BY MIDNIGHT. STEEP MID LEVEL TEMPERATURES LAPSES RATES ASSOCIATED WITH THE WAVE WILL DESTABILIZE THE ATMOSPHERE ALOFT... WITH NAM MODEL CONSISTENTLY PROJECTING MUCAPE VALUES FROM 1000-2000 J/KG ACROSS CENTRAL AND MUCH OF WESTERN AND NORTHERN OKLAHOMA... ALONG WITH 40-45 KT WIND SHEAR VALUES IN THE 0-6 KM LAYER. GULF MOISTURE WILL CONTINUE TO INCREASE AT THE LOWER LEVELS FROM OUR SOUTHEAST. ALTHOUGH A TORNADO POTENTIAL WOULD BE RATHER LOW WITH THIS SYSTEM... THE INTERACTION OF ALL THESE ELEMENTS COULD PRODUCE A CLUSTER OF STRONG TO A FEW SEVERE SUPERCELLS AHEAD OF THE FRONT. FOR NOW, THE MAIN SEVERE THREAT WOULD BE UP TO GOLFBALL SIZE HAIL AND 60 MPH GUSTS. WRF & HRRR MODELS BOTH PROJECTS SCATTERED LIGHT RAIN SHOWERS DEVELOPING EARLY THIS EVENING ACROSS WESTERN OKLAHOMA... WITH THE CONVECTION DEVELOPING LATE IN THE EVENING AS THE COLD FRONT BEGINS TO PUSH THROUGH. AS THE COLD FRONT PASSES THROUGH... STORM ACTIVITY SHOULD DECREASE ON THE BACK SIDE AS THE DRIER AIR ADVECTS AND THE ATMOSPHERE STABILIZES. BY SUNRISE... ANY STORM ACTIVITY WILL BE WELL EAST OF OUR AREA... AS THE NORTH WINDS WILL ONLY BRING IN SLIGHTLY COOLER AIR. LATEST MODEL THICKNESS FIELDS KEEP THE REALLY COLD WINTERY AIR WELL UP IN THE CENTRAL AND NORTHERN PLAINS THROUGH OUR ENTIRE 7 DAY FORECAST. FOR TUESDAY AFTERNOON... EXPECT ONLY A 10 TO 15 DEGREE COOLDOWN FROM TODAY... WHICH WILL STILL KEEP THE DAYTIME TEMPERATURES SLIGHTLY ABOVE NORMAL FOR EARLY MARCH. SOUTH SFC WINDS WILL MAKE A RETURN FOR WEDNESDAY... WITH THE SECOND UPPER WAVE AND COLD FRONT DIGGING THROUGH FOR THURSDAY. ALTHOUGH THIS SECOND SYSTEM WILL RESTRICT POPS ACROSS NORTHEAST OKLAHOMA... THE WINDS WILL HELP ELEVATE FIRE WEATHER CONDITIONS THROUGH THE SHORT RANGE. UNSEASONABLY WARM AIR WILL CONTINUE INTO THE EXTENDED RANGE THROUGH THE WEEKEND... WITH ANOTHER WEAK AND DRY COLD FRONT PASSING THROUGH ON SATURDAY. ANOTHER WAVE MAY PASS THROUGH ON SUNDAY... BRINGING IN LOW POPS IN FOR SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 46 61 36 68 / 40 10 0 0 HOBART OK 45 63 37 71 / 30 0 0 0 WICHITA FALLS TX 50 64 38 73 / 10 0 0 0 GAGE OK 38 62 33 73 / 20 0 0 0 PONCA CITY OK 40 58 33 66 / 30 10 0 0 DURANT OK 57 63 40 66 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/23/23
Hazardous weather outlook, Feb 29, 11:45 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CST MON FEB 29 2016 OKZ004>048-050>052-TXZ083>090-011015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA THIS EVENING THROUGH EARLY TUESDAY MORNING. LOCATION... THE SLIGHT RISK IS EAST AND NORTH OF A LINE FROM CHEROKEE... TO ELK CITY AND HOBART... TO LAWTON AND DUNCAN... TO ATOKA OKLAHOMA. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 9 PM THIS EVENING TO 6 AM TUESDAY MORNING. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE THE MAIN CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS EVENING INTO EARLY TUESDAY. DISCUSSION... MOISTURE WILL SPREAD INTO THE AREA THIS AFTERNOON AND TONIGHT. A STORM SYSTEM AND COLD FRONT WILL THEN MOVE ACROSS THE REGION TONIGHT INTO TUESDAY... BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO PARTS OF THE AREA. INSTABILITY AND WIND SHEAR ARE EXPECTED TO BE SUFFICIENT FOR STRONG TO SEVERE STORMS TO BE POSSIBLE. THE PRIMARY CONCERN WILL BE LARGE HAIL BUT STRONG WIND GUSTS COULD ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE TUESDAY MORNING. .FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN NORTHWEST OKLAHOMA THIS AFTERNOON. WARM TEMPERATURES COULD COMBINE WITH LOW HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE POTENTIAL FOR THE SPREAD OF WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME THUNDERSTORMS COULD BE ONGOING IN PARTS OF CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA TUESDAY MORNING AS THE STORM SYSTEM BEGINS TO EXIT THE REGION. THE POTENTIAL FOR SEVERE STORMS WILL BE LOW. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS WEEKEND. .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN THROUGH FRIDAY. THE POTENTIAL FOR NEAR CRITICAL OR CRITICAL CONDITIONS WILL EXIST TUESDAY... WEDNESDAY... AND THURSDAY AFTERNOONS ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. .WIND... STRONG NORTH WINDS WILL BE POSSIBLE TUESDAY... ESPECIALLY IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. STRONG SOUTHWEST WINDS WILL THEN BE POSSIBLE ON WEDNESDAY. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE IN SOME LOCATIONS BOTH DAYS. THE WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Feb 29, 6:00 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 600 PM CST MON FEB 29 2016 OKZ014-010045- ROGER MILLS OK- 600 PM CST MON FEB 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS COUNTY UNTIL 645 PM CST... AT 557 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF ALLISON TEXAS...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3566 10000 3573 9966 3543 9961 3544 10000 TIME...MOT...LOC 2357Z 261DEG 31KT 3554 10007
Special weather statement, Feb 29, 6:34 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CST MON FEB 29 2016 OKZ021-010115- BECKHAM OK- 634 PM CST MON FEB 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BECKHAM COUNTY UNTIL 715 PM CST... AT 631 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR TEXOLA... MOVING EAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3536 10000 3541 9956 3512 9956 3516 10000 TIME...MOT...LOC 0031Z 268DEG 30KT 3526 10001
Special weather statement, Feb 29, 6:40 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 640 PM CST MON FEB 29 2016 OKZ014-016-021-022-010130- ROGER MILLS OK-CUSTER OK-BECKHAM OK-WASHITA OK- 640 PM CST MON FEB 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS... SOUTHWESTERN CUSTER...NORTHEASTERN BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 730 PM CST... AT 637 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF CHEYENNE...MOVING EAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3559 9974 3569 9917 3537 9914 3542 9976 TIME...MOT...LOC 0037Z 263DEG 36KT 3549 9967
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 6:00 PM CST | Special Weather Statement | OUN | Roger Mills | 45 min |
| Feb 29, 6:34 PM CST | Special Weather Statement | OUN | Beckham | 41 min |
| Feb 29, 6:40 PM CST | Special Weather Statement | OUN | Roger Mills | 50 min |
| Feb 29, 7:48 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 42 min |
| Feb 29, 7:59 PM CST | Special Weather Statement | OUN | Greer | 46 min |
| Feb 29, 8:28 PM CST | Special Weather Statement | OUN | Kiowa | 47 min |
| Feb 29, 8:47 PM CST | Special Weather Statement | OUN | Caddo, Canadian, Oklahoma | 43 min |
| Feb 29, 8:49 PM CST | Special Weather Statement | OUN | Kiowa | 41 min |
| Feb 29, 9:14 PM CST | Special Weather Statement | OUN | Grady | 46 min |
| Feb 29, 9:25 PM CST | Special Weather Statement | OUN | Kiowa | 35 min |
| Feb 29, 9:31 PM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain, Oklahoma, Pottawatomie | 44 min |
| Feb 29, 9:47 PM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain, Oklahoma, Pottawatomie | 73 min |
| Feb 29, 9:49 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa | 41 min |
| Feb 29, 9:55 PM CST | Special Weather Statement | OUN | Grady | 50 min |
| Feb 29, 10:28 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 62 min |
| Feb 29, 10:36 PM CST | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 39 min |
| Feb 29, 11:12 PM CST | Special Weather Statement | OUN | Pontotoc | 48 min |
| Feb 29, 11:24 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 66 min |
| Feb 29, 11:43 PM CST | Special Weather Statement | OUN | Coal, Hughes, Pontotoc | 47 min |
| Mar 1, 12:23 AM CST | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 52 min |
| Mar 1, 1:09 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 66 min |
| Mar 1, 2:02 AM CST | Severe Thunderstorm Warning | OUN | Atoka | 28 min |
| Mar 1, 1:58 PM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.